Skip to main content
×
×
Home

A note on Mathematics of infinity

  • Erik Palmgren (a1)
Extract

In the paper Mathematics of infinity, Martin-Löf extends his intuitionistic type theory with fixed “choice sequences”. The simplest, and most important instance, is given by adding the axioms

to the type of natural numbers. Martin-Löf's type theory can be regarded as an extension of Heyting arithmetic (HA). In this note we state and prove Martin-Löf's main result for this choice sequence, in the simpler setting of HA and other arithmetical theories based on intuitionistic logic (Theorem A). We also record some remarkable properties of the resulting systems; in general, these lack the disjunction property and may or may not have the explicit definability property. Moreover, they represent all recursive functions by terms.

Copyright
References
Hide All
[1]Kreisel, G., Mathematical significance of consistency proofs, this Journal, vol. 23 (1958), pp. 155182.
[2]Laugwitz, D., Ω-calculus as a generalization of field extension—An alternative approach to nonstandard analysis, Nonstandard analysis—Recent developments (Hurd, A. E., editor), Lecture Notes in Mathematics, vol. 983, Springer-Verlag, Berlin and New York, 1983.
[3]Liu, S.-C., A proof-theoretic approach to nonstandard analysis with emphasis on distinguishing between constructive and nonconstructive results, The Kleene symposium (Barwise, J., Keisler, H. J., and Kunen, K., editors), North-Holland, Amsterdam, 1980, pp. 391414.
[4]Martin-Löf, P., Mathematics of infinity, COLOG-88 computer logic (Martin-Löf, P. and Mints, G. E., editors), Lecture Notes in Computer Science, vol. 417, Springer-Verlag, Berlin and New York, 1989.
[5]Mycielski, J., Analysis without actual infinity, this Journal, vol. 46 (1981), pp. 625633.
[6]Troelstra, A. S. (editor), Metamathematical investigation of intuitionistic arithmetic and analysis, Lecture Notes in Mathematics, vol. 344, Springer-Verlag, Berlin and New York, 1973.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 6 *
Loading metrics...

Abstract views

Total abstract views: 69 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 17th July 2018. This data will be updated every 24 hours.